Narcan Training – Monday, May 18, 2015
You receive a kit following your certification. To use Narcan you assemble the nasal applicator and insert the medication, which is found in your kit. Matey shows us the steps you would take if you are dealing with someone with a possible drug overdose. The first thing you do is attempt to arouse the person and sternum rub them with your fist. If there is no response, call 9-1-1 and then administer the Narcan. Tilt the persons head back and insert half the Narcan in nostril and half in the other nostril using the applicator. The Narcan is absorbed through the blood vessels and that is how the person starts breathing again.
The Narcan can help with many opioid overdoses. Even after the Narcan is administered, the person still needs to seek help to determine whether it was a drug overdose that caused them to be unresponsive, or another medial condition.
Narcan Training Sessions:
- When: Wednesday, May 20 & Wednesday, June 17
- Time: 5:30 p.m.
- Where: Somerset County Health Dept., 8928 Sign Post Rd. Westover, Md.